Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Amarillo, TX

May 27, 201318 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 27, 2013, 4:31 AM CDT for 18 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 27, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2013, 4:31 AM CDT (09:31 UTC)
In effect from
May 27, 2013, 12:00 PM CDT
Expired
May 27, 2013, 9:12 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 21 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
3456 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS84 KAMA 270931
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
431 AM CDT MON MAY 27 2013

OKZ001>003-TXZ001>014-016>019-272100-
/O.NEW.KAMA.FW.W.0010.130527T1700Z-130528T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
431 AM CDT MON MAY 27 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE AND ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...
  POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG...
  DONLEY. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
  EXPECTED THIS AFTERNOON THROUGH THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 15
  PERCENT THIS AFTERNOON AND CONTINUE THROUGH SUNSET. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND NOON TODAY AND END AROUND 10 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
437 
WWUS84 KAMA 272032
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT MON MAY 27 2013

OKZ001>003-TXZ001>014-016>019-280300-
/O.CON.KAMA.FW.W.0010.000000T0000Z-130528T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
332 PM CDT MON MAY 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG... 
  DONLEY. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE
  THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 3 TO 15 PERCENT
  RANGE THROUGH 10 PM.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
220 
WWUS84 KAMA 280212
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT MON MAY 27 2013

OKZ001>003-TXZ001>014-016>019-280315-
/O.CAN.KAMA.FW.W.0010.000000T0000Z-130528T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
912 PM CDT MON MAY 27 2013

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR
SOUTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR
SOUTHEAST TEXAS PANHANDLE. 

WINDS HAVE DIMINISHED BELOW 20 MPH AND RELATIVE HUMIDITIES WILL BEGIN
TO RECOVER AS TEMPERATURES COOL AND THE DRYLINE RETREATS. 

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 11:25 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, May 26, 11:25 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1125 PM CDT SUN MAY 26 2013

.AVIATION...
THE COMBINATION OF A DRYLINE TO THE EAST OF THE THREE TAF SITES ALONG
WITH A SOUTHWESTERLY FLOW ALOFT WILL CAUSE CONVECTION TO ONCE AGAIN
DEVELOP MONDAY AFTERNOON AND EVENING. THIS CONVECTION WILL REMAIN
WELL EAST OF THE AMARILLO TAF SITE. VFR CONDITIONS WILL PREVAIL
THROUGH THE TAF FORECAST PERIOD. SOUTHERLY TO SOUTHWESTERLY WINDS 15
TO 25 KNOTS WITH HIGHER GUSTS WILL BE THE RULE...HOWEVER WINDS WILL
DIMINISH TO AROUND 10 TO 15 KNOTS TONIGHT UNTIL AROUND 15Z MONDAY AT
BOTH THE GUYMON AND DALHART TAF SITES...AND THEN DIMINISH AGAIN AFTER
01Z TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 1040 PM CDT SUN MAY 26 2013/

UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...NOW LIMITING SCATTERED EVENING
THUNDERSTORMS TO COLLINGSWORTH COUNTY IN SOUTHEAST CORNER OF TEXAS
PANHANDLE ONLY.  UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

PREV DISCUSSION... /ISSUED 856 PM CDT SUN MAY 26 2013/

UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...REDUCING COVERAGE/POPS FOR EVENING
THUNDERSTORMS. HAVE CONFINED SCATTERED THUNDERSTORMS TO SOUTHEAST
TEXAS PANHANDLE...AND HAVE TRIMMED ISOLATED TO A SMALLER PORTION OF
EASTERN PARTS OF FORECAST AREA.

WILL ALLOW RED FLAG WARNING TO EXPIRE AT 9 PM.

UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

PREV DISCUSSION... /ISSUED 700 PM CDT SUN MAY 26 2013/

UPDATE...
HAVE UPDATED GRAPHICAL FORECASTS...CALLING FOR SCATTERED TO ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS PANHANDLE THROUGH
THE EVENING.  EXPECT CONVECTION TO BE MAINLY CONTAINED SOUTHEAST
TEXAS PANHANDLE...WHERE NEWLY DEVELOPED CELLS WILL BE
PROPAGATING...DUE TO SUPPORT OF WEAK SHORTWAVE TROF.  UPDATED TEXT
PRODUCTS WILL BE ISSUED SHORTLY.

COCKRELL

PREV DISCUSSION... /ISSUED 626 PM CDT SUN MAY 26 2013/

AVIATION...
00Z TAF CYCLE
A DRYLINE JUST EAST OF THE GUYMON AND AMARILLO TAF SITES ALONG WITH
AN UPPER TROUGH MOVING ACROSS THE PANHANDLES EARLY TONIGHT WILL
PRODUCE ISOLATED TO SCATTERED CONVECTION. THIS CONVECTION IS EXPECTED
TO REMAIN EAST OF THE THREE TAF SITES. VFR CONDITIONS ALONG WITH
SOUTHWESTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 15Z
MONDAY...AND 10 TO 20 KNOTS BEFORE 15Z MONDAY WILL PREVAIL.

SCHNEIDER

PREV DISCUSSION... /ISSUED 405 PM CDT SUN MAY 26 2013/

DISCUSSION...
THERE REMAINS A LARGE AMOUNT OF POTENTIAL FOR WEATHER ACROSS THE
PANHANDLES FOR THE NEXT SEVERAL DAYS BUT THE QUESTION WILL BE CAN WE
TURN THAT POTENTIAL INTO REALITY.

ACROSS THE NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLE REMAIN A
PRIME AREA FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS
AFTERNOON AS THE DRYLINE SNEAKS INTO THE PANHANDLES. AS A RESULT
WILL LEAVE THE RED FLAG IN PLACE AND UNMODIFIED. FOR THE EASTERN
PANHANDLES THERE REMAINS A STRONG TO SEVERE STORM POTENTIAL THIS
AFTERNOON INTO THE OVERNIGHT HOURS. TTU WRF AND RUC HRRR SOLUTIONS
SHOW ISOLATED CONVECTION INITIATING ALONG AND EAST OF A VEGA TO
GUYMON LINE. RUC BUFR SOUNDINGS SHOW A WEAK CAP INHIBITING
INITIATION OF THESE STORMS UNTIL 6-7PM THIS EVENING. SHOULD THESE
STORMS FORM THEY WOULD BE ABLE TO TAP INTO ELEVATED INSTABILITY IN
THE RANGE OF 1000-1500 J/KG. DEEP LAYER SHEAR IN THE AREA OF LIKELY
INITIATION IS 25 TO 35 KT WITH A SLIGHT VEERING PATTERN. GIVEN
THE DEEP DRY LAYER BENEATH THE EXPECTED STORM BASES DAMAGING WINDS
OF 65 TO 70 MPH WOULD BE THE PRIMARY HAZARD BUT A HAIL THREAT CAN
NOT BE RULED OUT. ALL OF THIS IS ASSUMING THE WEAK CAP CAN BE
OVERCOME TO ALLOW STORMS TO DEVELOP. ANY STORMS THAT MAY DEVELOP
SHOULD DIMINISH BY 2 AM MONDAY MORNING.

DURING THE DAY MONDAY...THE DRYLINE WILL RACE ACROSS THE PANHANDLES
AND INTO WESTERN OKLAHOMA. THIS WILL PLACE THE VAST MAJORITY OF THE
PANHANDLES UNDER EXTREMELY DRY CONDITIONS WHICH COULD LEAD TO THE
RAPID SPREAD OF FIRE. WITH THAT BEING SAID RECENT RAINS PLUS ANY
ADDITIONAL RAIN WE GET TONIGHT WILL HELP TO MITIGATE SOME OF THIS
POTENTIAL. HAVE DECIDED TO NOT CARRY HEADLINES FOR MONDAY DUE TO THE
UNCERTAINTY OF PRECIP AMOUNTS AND COVERAGE FROM ANY STORMS
TONIGHT...BUT IF NO PRECIPITATION OCCURS A RED FLAG WARNING MAY BE
NEEDED FOR THE SIZABLE CHUNK OF THE AREA.

MODELS HAVE COME INTO A DECENT AGREEMENT FOR THE MID WEEK SYSTEM
WITH THE ECMWF LAGGING BEHIND THE OTHER MODELS SLIGHTLY. ALSO OF
NOTE HAS BEEN A SLIGHT INCREASE IN SPEED OF THE SYSTEM PLACING
BETTER PRECIP CHANCES ON TUESDAY AND CAUSING PRECIP CHANCES TO OCCUR
EARLIER IN THE DAY ON WEDNESDAY.

TUESDAY WILL BE A MIX OF FIRE WEATHER CONCERNS ACROSS THE WEST AND
ISOLATED SEVERE WEATHER CONCERNS ACROSS THE SOUTHEAST. THE POSITION
OF THE DRYLINE WILL BE THE MAJOR DETERMINING FACTOR AS TO WHO GETS
WHAT. FOR NOW HAVE GONE WITH A SPLIT OF THE GFS AND NAM ON DRYLINE
PLACEMENT WHICH ENDS UP BEING ROUGHLY ALONG A GUYMON TO CLAUDE LINE.
LOCATIONS WEST OF THIS LINE WILL HAVE A BETTER CHANCE FOR SEEING
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS...AND LOCATION
EAST OF THIS LINE WILL HAVE THE BETTER CHANCE OF SEEING
PRECIPITATION. LOOKING AT THE SYNOPTIC SCALE...A SHORTWAVE IS PROGGED TO
ROTATE AROUND THE BASE OF THE MAIN UPPER LEVEL TROUGH. THIS SYNOPTIC
LIFT COUPLED WITH CONVERGENCE ALONG THE DRYLINE COULD BE ENOUGH TO
INITIATE STORMS DURING THE AFTERNOON HOURS OF TUESDAY. DEEP LAYER
SHEAR FOR THIS TIME RANGES FROM 20 TO 35 KT AND INSTABILITY VALUES
RANGE FROM 1500 TO 2500 J/KG. STRONG TO SEVERE STORMS CAN NOT BE
RULED OUT AT THIS TIME WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

WEDNESDAY THE MAIN UPPER LEVEL TROUGH LOOKS TO TAKE A NEUTRAL TO
SLIGHTLY NEGATIVE TILT AS IT APPROACHES THE PANHANDLES. INSTABILITY
VALUES LOOK TO HAVE LOWERED SLIGHT WHICH COULD ALSO MEAN THAT THE
SEVERE THREAT MAY ALSO HAVE DIMINISHED SLIGHTLY. WITH THAT BEING
SAID CAPE VALUES OF 1000 TO 2000 J/KG AND DEEP LAYER SHEAR OF 35 TO
45 KT WILL KEEP AT LEAST THE CHANCE FOR STRONG STORMS AND A POSSIBLE
ISOLATED SEVERE STORM POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARD.

THURSDAY THE UPPER FLOW BECOMES MORE ZONAL TO KEEP THAT AREA DRY AND
A WEAK COLD FRONT WILL DROP INTO THE PANHANDLES FRIDAY. CONDITIONS
LOOK TO REMAIN DRY GOING INTO THE WEEKEND.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE STILL EXPECTED TO DEVELOP
ACROSS THE NORTHWESTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE THIS AFTERNOON. OVERNIGHT THE DRYLINE WILL RETREAT AND
ALLOW RELATIVE HUMIDITIES TO RECOVER. HOWEVER...THE NORTHWESTERN
TEXAS AND WESTERN OKLAHOMA PANHANDLE MAY ONLY RECOVER SLIGHTLY WITH
MAXIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ON
MONDAY FOR MUCH OF THE PANHANDLES AS RELATIVE HUMIDITIES DROP INTO
THE TEENS AND SINGLE DIGITS WITH SOUTHWEST 20 FOOT WINDS OF 20 TO 25
MPH WITH HIGHER GUSTS. THE RECENT RAINFALL ACROSS THE SOUTHERN TEXAS
PANHANDLE AND ANY ADDITIONAL RAINFALL TONIGHT WILL PROVIDE SOME
LIMITATIONS ON FIRE POTENTIAL...TO GO ALONG WITH LOW FUEL LOADING
DUE TO THE ONGOING DROUGHT. FOR NOW WILL KEEP HEADLINES SILENT FOR
THIS TIME PERIOD.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS
THE WESTERN PANHANDLES TUESDAY AFTERNOON AS RELATIVE HUMIDITIES DROP
INTO THE SINGLE DIGITS ONCE AGAIN BEHIND THE DRYLINE AND 20 FOOT
SOUTHERLY WINDS OF 15 TO 25 MPH WINDS. HOWEVER PRECIP CHANCES WILL
BEGIN TO ENTER THE PANHANDLES DURING THE LATE AFTERNOON AND EVENING
HOURS WHICH COULD BRING AN EARLY END TO FIRE WEATHER CONDITIONS.

FIRE WEATHER CONDITIONS FROM WEDNESDAY THROUGH THE REST OF THE WORK
WEEK WILL BE HIGHLY DEPENDENT ON PRECIPITATION EXPECTED TUESDAY AND
WEDNESDAY. SHOULD THE WESTERN PANHANDLES GET LITTLE TO NO
PRECIPITATION TUESDAY AND WEDNESDAY...THEN ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS COULD BE POSSIBLE TUESDAY AFTERNOON...AND
ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/03
Hazardous weather outlook, May 27, 4:25 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
425 AM CDT MON MAY 27 2013

OKZ001>003-TXZ001>020-272100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
425 AM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE
AREA TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT FOR THE FAR SOUTHEASTERN
TEXAS PANHANDLE FROM NOON UNTIL 10 PM TODAY DUE TO THE COMBINATION OF
STRONG SOUTHWEST WINDS AND AFTERNOON RELATIVE HUMIDITY VALUES FALLING
TO 5 TO 15 PERCENT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. IF STORMS FORM...THEY WILL
HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
TUESDAY THROUGH THURSDAY ACROSS THE WESTERN HALF OF THE PANHANDLES.

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT
ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR LIMITED SPOTTER
ACTIVATION THROUGH THIS EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
TODAY THROUGH THURSDAY.

CLK

In the hours before

Special weather statement, May 26, 11:03 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT SUN MAY 26 2013

TXZ020-270500-
COLLINGSWORTH TX-
1103 PM CDT SUN MAY 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLINGSWORTH COUNTY
UNTIL MIDNIGHT CDT...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF SAMNORWOOD...OR 9 MILES
SOUTH OF SHAMROCK...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SAMNORWOOD...         LUTIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3495 10000 3501 10031 3518 10027 3518 10000
      3514 9999
TIME...MOT...LOC 0404Z 273DEG 17KT 3508 10022

SCHNEIDER
Local storm report, May 26, 11:24 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             3 N HOWARDWICK          35.08N 100.90W
05/26/2013  E0.88 INCH       DONLEY             TX   STORM CHASER

0930 PM     HAIL             3 SE LAKE MCCLELLAN     35.18N 100.84W
05/26/2013  E1.75 INCH       DONLEY             TX   PUBLIC

&&

EVENT NUMBER AMA1300449 AMA1300450

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:53 PM CDTSpecial Weather StatementAMAGray67 min
May 26, 8:07 PM CDTSpecial Weather StatementAMADonley68 min
May 26, 9:19 PM CDTSevere Thunderstorm WarningAMADonley, Gray, Wheeler56 min
May 26, 10:05 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley55 min
May 26, 11:03 PM CDTSpecial Weather StatementAMACollingsworth57 min
May 27, 6:09 PM CDTSevere Thunderstorm WarningAMACollingsworth66 min

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.